Need opinions from medication trial experts

Discussion in 'General Parenting' started by Josie, Oct 12, 2007.

  1. Josie

    Josie Active Member

    easy child started taking Anafranil (a tricyclic a/d) on Monday night. Last week, she didn't feel well because she had to stop taking amitriptyline (another tricyclic) for 5 days to start the new medication. She seemed to feel better on Tuesday and went to school without complaining for half the day. She still didn't feel well enough to go all day, even when she could have gone to a friend's house after school if she did. She only went half days until today.

    Today, she didn't go at all. She does have a temperature of 100. Could this be related to the medicine or is it a coincidence?

    It's hard to know if this not feeling well is due to 1)the new medication 2)old medication withdrawal or 3)really being sick. But she seems to be getting worse at least compared to Tuesday. She also has muscle twitches.

    How long would you go without seeing an improvement before stopping? This is the last medicine that is commonly used for Obsessive Compulsive Disorder (OCD). We've tried CBT only and she really needs something medically to help the Obsessive Compulsive Disorder (OCD).

    It does seem to be helping her Obsessive Compulsive Disorder (OCD) already.

    When I talked to the psychiatrist yesterday, because of the twitching, we decided to try 1/2 the dose over the weekend and keep on with it if it didn't get worse. I mentioned that she keeps taking her temp and it was 99.2 to the psychiatrist and he didn't say anything about if it goes up discontinue, but I can't help but wonder if it is related to the medication.

    Any advice?
     
  2. Sheila

    Sheila Moderator

    I'd call the doctor again and/or call your pharmacist.
     
  3. smallworld

    smallworld Moderator

    Most antidepressants (even tricyclics) take 3 or more weeks to kick in fully.

    With a temperature of 100 degrees, she could have a virus or other infection. In addition, my son's tics increase when he is sick (and both his pediatrician and psychiatrist say this is common). Furthermore, strep has been known to exacerbate both Obsessive Compulsive Disorder (OCD) and tics. Have you had her checked by her pediatrician to rule out physical causes for the fever and twitches?

    If all checks out physically, I'd go back to the psychiatrist and report what you're observing.
     
Loading...